MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was not implanted in the proper location, but remains in the patient's eye therefore the surgery date was indicated in the implant date field.The device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that during cataract plus trabecular micro bypass stent system procedure, the surgeon inadvertently implanted both stents in the ciliary body, one on top of the other.A back-up device was used to implant two (2) stents successfully.There was no patient injury.Additional information has been requested.
 
Event or Problem Description
Through follow-up the surgeon provided the following additional information.The patient underwent a right eye cataract plus stent procedure.During postop examination, one (1) stent appeared visible in the ciliary body and the other two stents implanted in the trabecular meshwork (tm).According to the surgeon, lack of pigmentation of the angle structures and mild corneal edema limiting the intraoperative view contributed to the stent malpositioning.The stent positioning will be monitored and there is no report of planned intervention (medical or surgical).Per report, the patient presented on post-op day one (1) with hyphema which resolved within a week without medical or surgical intervention.The patient most recent status was reported as ¿doing well with adverse event resolved¿.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, b5, b6, b7, g3.Correction: e1.Based on the information received, compromised intraoperative visualization by patient anatomy likely contributed to the reported event.Mfr# reference:26170.H3 other text : placeholder.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key9500572
Report Number2032546-2019-00156
Device Sequence Number19130032
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberG2-M-IS
Device Lot Number126119
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005